MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ELBOW HINGE FIXATOR; APPLIANCE,FIXATION,NAIL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ELBOW HINGE FIXATOR; APPLIANCE,FIXATION,NAIL
Model Number 394.055
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient¿s weight is unknown.Date of event: date of postoperative device loosening is unknown.Additional device product code: lxt.Implanted date: unknown.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a follow up check up on an unknown date, the metal sleeve on the external fixator was noticed to loosen.The loosening was identified six weeks after the initial surgery due to an unstable elbow.The surgeon tightened and taped the sleeve to prevent it from loosening again so that the patient could continue to wear it for another three weeks.The surgeon removed the fixator on (b)(6) 2018, after the injury was completely healed.The procedure was successfully completed without any delay.The patient's condition was fine after the procedure.This report is for one (1) elbow hinge fixator.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Date device received by manufacturer.Device manufacture date.The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.Corrected reporter¿s phone number.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device evaluated by mfr: part: 394.055; lot: 2657298; manufacturing site: bettlach; release to warehouse date: october 28, 2010.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Device use: the elbow hinge fixator is a supplemental component which can be utilized with both the medium and large external fixation systems for unstable elbow fractures.It is able to be utilized with both rigid and movable fixation setups and is able to be located at the anatomical pivot due to its radiolucent construction.The device allows for guided mobilization of the elbow joint or can be locked into position by bridging with an additional rod.Customer quality investigation: the following investigations were performed: device interaction/functional device condition: visual inspection performed under 5x magnification observed worn surfaces at the centering pin threads.Furthermore, functional inspection performed on the returned fixator observed loose fixation at the hinge of the device.The locking nut was loosening with the centering pin when carbon end rods were attempted with range of motion.Also, during functional inspection the locking nut got separated from the center pin and the carbon rods.The given complaint condition was able to be replicated at customer quality; and, the loose fixation observed is consistent with the complaint description.Therefore the complaint is confirmed.Dimensional analysis and document/specification review: relevant drawings for the returned instrument were reviewed (both from the time of manufacture and present revision) were reviewed and no design issues were identified.Top level assembly for elbow fixator, connecting screw, thread screw ring.Dimensional analysis performed on relevant portions showed the measurements as below: dimensional analysis performed on the thread screw ring measured the diameter as 3.5 mm (ca-814) that falls within the specification of 3.459 mm to 3.599 mm and the thread diameter on the connecting screw measured the diameter as 3.88 mm (ca-814) that falls within the specification of 3.874 mm to 3.980 mm.Device history record showed that this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.A definitive root cause for this complaint could not be determined based on the provided details.Conclusion: the complaint condition is confirmed; however, no product design issues or manufacturing discrepancies were identified during this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ELBOW HINGE FIXATOR
Common Device Name
APPLIANCE,FIXATION,NAIL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7806999
Report Number2939274-2018-53435
Device Sequence Number11062230
Product Code KTT
UDI-Device Identifier10886982199478
UDI-Public(01)10886982199478
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K090658
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number394.055
Device Catalogue Number394.055
Device Lot Number2657298
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2018
Initial Date Received by Manufacturer 08/06/2018
Supplement Date Received by Manufacturer08/28/2018
09/26/2018
Initial Report FDA Received Date08/22/2018
Supplement Report FDA Received Date09/17/2018
09/28/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;